MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 7711800
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that patient's tunnelled groshong was inserted in interventional radiology on (b)(6) 2018.On (b)(6) 2018 the patient contacted home health as she reported that her tpn infusion overnight had allegedly leaked all over her.Patient made a visit to home health to have her cvc dressing changed as it was allegedly all wet and the nurse discovered that there was an alleged crack in the tube between the insertion site and the hub of the groshong and fluid was leaked.The patient went to hospital on the same day and had the groshong repaired.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the groshong catheter was confirmed, and the cause appeared to be related to use.One 8fr s/l groshong catheter was returned for investigation.The returned sample resembled the product in the provided photograph.The stylet had been removed and the orange connector was attached to the tubing.The tubing was not adjoining the ring on the orange connector.The oversleeve was positioned over the groshong tubing, but was not advanced over the proximal end of the catheter.A red colored residue was observed between the oversleeve and the 8fr groshong tubing.A functional test revealed a leak at the proximal end of the catheter.The leak was only observed when the catheter was hydraulically pressurized.After repositioning the catheter and oversleeve on the connector, a functional test revealed no leaks in the tubing.The ifu lists assembly techniques to ensure the catheter and oversleeve are properly attached to the connector.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7304502
Report Number3006260740-2018-00315
Device Sequence Number877589
Product Code LJS
UDI-Device Identifier00801741036743
UDI-Public(01)00801741036743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7711800
Device Catalogue Number7711800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1